Management of human epidermal growth factor receptor-2-positive (HER2+) breast cancer patients includes the combination of adjuvant chemotherapy and trastuzumab. A meta-analysis reported that <5% of HER2+ breast cancer patients will develop trastuzumab-induced cardiotoxicity (TIC). Observational data suggest that incidence is much higher. We aimed to determine the incidence, time to development, and risk factors associated with TIC among less selected patients. A retrospective cohort study was carried out in 160 HER2+ breast cancer patients who received adjuvant chemotherapy with trastuzumab from January 2006 to June 2014 at St. Michael’s Hospital, Toronto, Canada. Patient demographics, cardiovascular history, and TIC were recorded. TIC was defined as symptomatic (heart failure) or asymptomatic [decline in left ventricular ejection fraction (LVEF) by ≥10% or LVEF ≤ 50%]. Of the 160 patients [median age 52 (IQR 45–60), 48.1% on anthracycline-based chemotherapy], 34 patients (21.3%) experienced TIC (median follow-up 55.4 months). The median time to development of TIC was 28.5 weeks during trastuzumab therapy. Those with TIC were more likely to have undergone a mastectomy (52.9 vs. 33.3%, p = 0.04). However, after adjusting for anthracycline-based chemotherapy, and radiotherapy, mastectomy was not independently associated with TIC (HR 2.02; 95% CI 0.88–4.63). The incidence of TIC is higher in our “real-world” population compared to clinical trial data. The median time to development of TIC was 28 weeks after trastuzumab initiation, approximately the 10th treatment of trastuzumab. Timely identification and management of patients is important to avoid irreversible cardiac toxicity and improve breast cancer survival.